Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 71, NWS New Orleans, LA

August 18, 2016East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 18, 2016, 4:23 PM CDT for East Feliciana Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 4:23 PM CDT (21:23 UTC)
Expired
Aug 18, 2016, 7:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County East Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:00 PM CDTFLASH FLOODClinton, LAMOVING WATER OVER PLANK RD... LA 67. ABOUT A FOOT DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2545 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WGUS54 KLIX 182123
FFWLIX
LAC037-190015-
/O.NEW.KLIX.FF.W.0071.160818T2123Z-160819T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 715 PM CDT

* AT 422 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLINTON...SLAUGHTER...WILSON...NORWOOD AND FELPS. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OR MORE IS POSSIBLE
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 9085 3096 9085 3094 9086 3090 9085
      3088 9085 3087 9086 3085 9085 3072 9085
      3071 9118 3100 9118

$$
1 follow-up statement
747 
WGUS74 KLIX 182232
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
532 PM CDT THU AUG 18 2016

LAC037-182241-
/O.CAN.KLIX.FF.W.0071.000000T0000Z-160819T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EAST FELICIANA LA-
532 PM CDT THU AUG 18 2016

...THE FLASH FLOOD WARNING FOR EAST FELICIANA PARISH IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3100 9085 3096 9085 3094 9086 3090 9085
      3088 9085 3087 9086 3085 9085 3072 9085
      3071 9118 3100 9118

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:59 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 18, 3:59 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
359 PM CDT THU AUG 18 2016

.DISCUSSION...

Please refer to our web site, Flood Warnings and the Advanced
Hydrologic Prediction Service for details on the major and record
river flooding that is still ongoing on the lower end of the Amite
River basin along with many areas of backwater flooding from
Pointe Coupee Parish (False River area) to near Lake Maurepas.

Few changes were made to the previous forecast package. Overall,
a fairly typical summer weather regime will persist into the
weekend with a Bermuda ridge extending from the the western
Atlantic into the northern Gulf of Mexico. There will be a daily
chance for convection with POPs near climatological normals for
this time of the year. Precipitable water values will generally
range between 1.75 to 2.0 inches through the weekend, however the
GFS indicates values spiking up near 2.25 inches in the afternoon
Friday in the northwest. Temperatures should also be near
seasonal normals through the weekend, with a few spots possibly a
little higher. Afternoon heat index values will be mostly in the
100 to 105 degree range.

A strong shortwave trough is forecast to move from the northern
Rockies into the northern and central plains Friday into Saturday
morning, and the upper Mississippi Valley, Great Lakes, mid
Mississippi Valley and Ohio Valley Saturday afternoon through
Sunday night. This will push a cold front far to the south into
the Gulf Coast states, with the front possibly stalling out across
northern sections of the forecast area Monday before washing out
by mid week. This will likely just maintain a decent chance of
showers and thunderstorms, early in the week, but the upper level
ridging over the Gulf Coast region should result in more isolated
convection by the middle of next week.

&&

.AVIATION...

Scattered convection has again developed over much of the area.
Can't preclude thunder at any of the terminals this afternoon and
will carry VCTS at all sites. Will use TEMPO TSRA for those
locations impacted directly for an hour or two. Will see MVFR/IFR
restrictions where direct impacts are anticipated, as well as
gusts to around 30 knots. Most or all convection should dissipate
around 00Z. MVFR ceilings were not as widespread this morning as
they were on Wednesday morning. For right now, will only carry
those ceilings at KMCB, KHDC, KASD and KGPT. Improvement again by
14Z-15Z window, and will likely see convection get going again
Friday around 17Z-18Z.

&&

.MARINE...

A rather benign weather regime will dominate the coastal waters
through early next week. Winds will generally be from southerly
5 to 10 knots and seas will generally range from 1 to 2 feet
through the weekend. Winds are expected to at least temporarily
become variable early next week as a weak cold front moves south
near the central Gulf coast and stalls out.

&&

.DECISION SUPPORT...

DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Monitoring ongoing significant flooding on the lower
Amite River, Blind River and Maurepas Swamp area.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  89  73  88 /  30  50  20  40
BTR  74  90  75  90 /  30  50  20  40
ASD  75  90  75  90 /  20  40  20  30
MSY  78  91  78  91 /  20  40  20  40
GPT  77  90  77  89 /  20  30  20  30
PQL  75  90  73  89 /  20  20  20  30

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Aviation/Decision Support...35
Rest of Discussion...22/TD
Hazardous weather outlook, Aug 18, 11:12 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 AM CDT THU AUG 18 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-190415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1112 AM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOWER PORTIONS OF THE AMITE RIVER BASIN TOWARD LAKE MAUREPAS
CONTINUE TO BE IMPACTED BY RECORD FLOODING. TRIBUTARIES IN EAST
BATON ROUGE...IBERVILLE...POINTE COUPEE...ASCENSION...
LIVINGSTON...ST. JAMES...AND ST. JOHN THE BAPTIST PARISHES ARE
EXPERIENCING BACKWATER FLOODING. PLEASE REFER TO FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING
HOURS. THUNDERSTORMS SHOULD DISSIPATE BY LATE EVENING. A FEW OF
THE THUNDERSTORMS COULD TURN STRONG AND PRODUCE BRIEF HEAVY
DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS.

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED THIS
AFTERNOON IN AREAS NOT RECEIVING RAINFALL. THIS MAY PRODUCE HEAT
RELATED IMPACTS TO PEOPLE OUTDOORS...ESPECIALLY IN FLOOD AFFECTED
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ARE EXPECTED
DURING THE AFTERNOON EACH DAY THROUGH THE WEEKEND IN AREAS NOT
RECEIVING RAINFALL. THIS MAY PRODUCE HEAT RELATED IMPACTS TO
PEOPLE OUTDOORS...ESPECIALLY IN FLOOD AFFECTED AREAS.

PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS FOR THE LATEST
INFORMATION ON WHEN RIVERS ARE EXPECTED TO FALL BELOW FLOOD
STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 1:43 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT THU AUG 18 2016

LAZ069-181915-
LOWER PLAQUEMINES-
143 PM CDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PLAQUEMINES PARISH...

AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PORT
SULPHUR... MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR...POINTE A LA HACHE...BURAS-TRIUMPH...BURAS...EMPIRE AND
BOOTHVILLE-VENICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2927 8943 2953 8982 2966 8981 2961 8971
      2961 8974 2953 8966 2952 8966 2953 8967
      2951 8966 2949 8959 2945 8955 2946 8952
      2944 8954 2944 8957 2940 8953 2942 8956
      2942 8958 2940 8958 2938 8952 2939 8944
TIME...MOT...LOC 1842Z 175DEG 9KT 2951 8965

AK
Special weather statement, Aug 18, 1:57 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT THU AUG 18 2016

LAZ039-040-071-072-181945-
SOUTHERN TANGIPAHOA-NORTHERN TANGIPAHOA-WASHINGTON-ST. TAMMANY-
157 PM CDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...NORTHWESTERN ST.
TAMMANY AND NORTHERN TANGIPAHOA PARISHES...

AT 156 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENON...OR 8
MILES SOUTH OF FRANKLINTON...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
BOGALUSA...FRANKLINTON...ROSELAND...FOLSOM...SUN...WILMER...
BUSH AND ENON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3093 8989 3067 8984 3066 8985 3066 8984
      3056 8982 3054 9037 3080 9052
TIME...MOT...LOC 1856Z 174DEG 17KT 3073 9013

AK
Special weather statement, Aug 18, 2:04 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT THU AUG 18 2016

LAZ061-062-181930-
UPPER JEFFERSON-ORLEANS-
204 PM CDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ORLEANS AND
NORTHWESTERN JEFFERSON PARISHES...

AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HARVEY...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...HARVEY...MARRERO...TIMBERLANE...AVONDALE...METAIRIE...
BELLE CHASSE...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...
RIVER RIDGE...WAGGAMAN...ESTELLE...WOODMERE...TERRYTOWN...
BRIDGE CITY...ARABI AND NEW ORLEANS ARMSTRONG AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2978 9012 2998 9027 3004 9006 3003 9004
      3004 9003 3004 9001 2997 9000 2995 9001
      2994 9000 2989 8999 2989 9001 2985 9003
      2983 9006 2981 9007
TIME...MOT...LOC 1903Z 158DEG 12KT 2988 9009

AK
Special weather statement, Aug 18, 2:54 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT THU AUG 18 2016

LAZ046-047-182030-
IBERVILLE-WEST BATON ROUGE-
254 PM CDT THU AUG 18 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE AND CENTRAL
IBERVILLE PARISHES...

AT 254 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PLAQUEMINE...
MOVING NORTHWEST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...PORT ALLEN...ST. GABRIEL...ADDIS...BRUSLY...ROSEDALE...
GROSSE TETE AND RAMAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3056 9130 3052 9127 3052 9128 3051 9128
      3050 9126 3042 9120 3036 9124 3035 9124
      3034 9122 3035 9119 3034 9115 3032 9114
      3031 9112 3019 9128 3038 9154
TIME...MOT...LOC 1954Z 138DEG 15KT 3031 9126
Special weather statement, Aug 18, 3:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT THU AUG 18 2016

LAZ034>036-046>048-182130-
WEST FELICIANA-IBERVILLE-EAST FELICIANA-POINTE COUPEE-WEST BATON
ROUGE-EAST BATON ROUGE-
329 PM CDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON
ROUGE...SOUTHERN WEST FELICIANA...POINTE COUPEE...NORTHWESTERN
IBERVILLE...NORTHERN EAST BATON ROUGE AND WESTERN EAST FELICIANA
PARISHES...

AT 329 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ZACHARY TO NEAR ATCHAFALAYA NATIONAL
WILDLIFE REFUGE. MOVEMENT WAS NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...NEW ROADS...JACKSON...
ST. FRANCISVILLE...LIVONIA...MARINGOUIN...SLAUGHTER...FORDOCHE...
ROSEDALE...GROSSE TETE...MORGANZA...WAKEFIELD...LOTTIE...
ERWINVILLE...RAMAH...SPILLMAN AND BROWNFIELDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3062 9175 3063 9174 3066 9175 3067 9173
      3071 9173 3097 9121 3062 9103 3028 9160
      3031 9162 3035 9163 3036 9165 3039 9162
      3044 9164 3048 9169 3050 9170 3050 9173
      3057 9176
TIME...MOT...LOC 2029Z 178DEG 18KT 3064 9114 3040 9160
Special weather statement, Aug 18, 4:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 PM CDT THU AUG 18 2016

LAZ036-MSZ068-069-182215-
EAST FELICIANA-AMITE-WILKINSON-
412 PM CDT THU AUG 18 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST FELICIANA
PARISH...SOUTHWESTERN AMITE AND SOUTHEASTERN WILKINSON COUNTIES...

AT 411 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FELPS TO NEAR SLAUGHTER. MOVEMENT
WAS NORTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
CLINTON...CENTREVILLE...GLOSTER...WILSON...NORWOOD AND FELPS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3129 9100 3100 9080 3100 9083 3098 9084
      3096 9084 3094 9086 3089 9085 3087 9086
      3071 9096 3071 9108 3093 9120 3093 9119
      3096 9120 3098 9118 3100 9118 3100 9120
TIME...MOT...LOC 2111Z 156DEG 12KT 3098 9098 3077 9112

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:14 PM CDTSpecial Weather StatementLIXEast Baton Rouge31 min
Aug 18, 12:37 PM CDTSpecial Weather StatementLIXSaint James38 min
Aug 18, 1:06 PM CDTSpecial Weather StatementLIXSaint Tammany54 min
Aug 18, 1:15 PM CDTSpecial Weather StatementLIXAscension, Saint John the Baptist45 min
Aug 18, 1:43 PM CDTSpecial Weather StatementLIXPlaquemines32 min
Aug 18, 1:57 PM CDTSpecial Weather StatementLIXTangipahoa, Washington48 min
Aug 18, 2:04 PM CDTSpecial Weather StatementLIXSaint Charles26 min
Aug 18, 2:54 PM CDTSpecial Weather StatementLIXIberville, West Baton Rouge36 min
Aug 18, 3:29 PM CDTSpecial Weather StatementLIXPointe Coupee, West Baton Rouge61 min
Aug 18, 4:12 PM CDTSpecial Weather StatementLIXEast Feliciana63 min
Aug 18, 5:19 PM CDTSpecial Weather StatementLIXEast Feliciana26 min
Aug 18, 5:28 PM CDTSpecial Weather StatementLIXEast Feliciana32 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.